Alert archive / North Dakota / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 26, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 13, 2017, 3:38 AM CDT for Dickey County, LaMoure County, McIntosh County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 3:38 AM CDT (08:38 UTC)
- Expired
- Jun 13, 2017, 4:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dickey County, ND, LaMoure County, ND, McIntosh County, ND
The radar
The Aberdeen radar (KABR), 82 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2821 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546
WUUS53 KBIS 130838
SVRBIS
NDC021-045-051-130945-
/O.NEW.KBIS.SV.W.0026.170613T0838Z-170613T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
338 AM CDT TUE JUN 13 2017
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Southern LaMoure County in southeastern North Dakota...
Dickey County in southeastern North Dakota...
Eastern McIntosh County in southeastern North Dakota...
* Until 445 AM CDT
* At 337 AM CDT, severe thunderstorms were located along a line
extending from near Long Lake to 5 miles west of Barnard to near
Bath in South Dakota, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near,
Ludden around 415 AM CDT.
Oakes around 425 AM CDT.
Lamoure around 445 AM CDT.
Other locations impacted by these severe thunderstorms include
Monango, Merricourt, Guelph, Berlin and Glover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4597 9932 4654 9876 4633 9803 4629 9804
4628 9801 4626 9800 4593 9801
TIME...MOT...LOC 0837Z 232DEG 42KT 4590 9921 4575 9860 4542 9835
HAIL...<.75IN
WIND...60MPH
$$
AYD4 follow-up statements
289
WWUS53 KBIS 130854
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
354 AM CDT TUE JUN 13 2017
NDC021-045-051-130945-
/O.CON.KBIS.SV.W.0026.000000T0000Z-170613T0945Z/
LaMoure ND-Dickey ND-McIntosh ND-
354 AM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN LAMOURE...DICKEY AND EASTERN MCINTOSH COUNTIES...
At 353 AM CDT, severe thunderstorms were located along a line
extending from 13 miles northwest of Spring Creek Colony to 7 miles
northeast of Frederick to near Putney, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oakes, Ellendale, Edgeley, Lamoure, Kulm, Fullerton, Ludden, Monango,
Berlin, Guelph, Glover and Merricourt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4597 9932 4654 9876 4633 9803 4629 9804
4628 9801 4626 9800 4593 9801
TIME...MOT...LOC 0853Z 219DEG 43KT 4607 9904 4592 9843 4559 9818
HAIL...0.75IN
WIND...60MPH
$$
AYD479
WWUS53 KBIS 130912
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
412 AM CDT TUE JUN 13 2017
NDC021-045-051-130945-
/O.CON.KBIS.SV.W.0026.000000T0000Z-170613T0945Z/
LaMoure ND-Dickey ND-McIntosh ND-
412 AM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN LAMOURE...DICKEY AND EASTERN MCINTOSH COUNTIES...
At 412 AM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Kulm to 6 miles northwest of
Ludden to near Amherst, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oakes, Ellendale, Edgeley, Lamoure, Kulm, Fullerton, Ludden, Monango,
Berlin, Guelph, Glover and Merricourt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4597 9932 4654 9876 4633 9803 4629 9804
4628 9801 4626 9800 4593 9801
TIME...MOT...LOC 0912Z 226DEG 44KT 4622 9883 4607 9822 4574 9797
HAIL...<.75IN
WIND...60MPH
$$
AYD787
WWUS53 KBIS 130920
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
420 AM CDT TUE JUN 13 2017
NDC051-130930-
/O.CAN.KBIS.SV.W.0026.000000T0000Z-170613T0945Z/
McIntosh ND-
420 AM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCINTOSH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4599 9900 4654 9876 4633 9803 4629 9804
4628 9801 4626 9800 4593 9801
TIME...MOT...LOC 0920Z 225DEG 41KT 4629 9880 4614 9819 4581 9794
$$
NDC021-045-130945-
/O.CON.KBIS.SV.W.0026.000000T0000Z-170613T0945Z/
LaMoure ND-Dickey ND-
420 AM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN LAMOURE AND DICKEY COUNTIES...
At 420 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Edgeley to 4 miles west of Oakes
to 4 miles north of Amherst, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oakes, Ellendale, Edgeley, Lamoure, Fullerton, Ludden, Monango,
Berlin, Guelph, Glover and Merricourt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4599 9900 4654 9876 4633 9803 4629 9804
4628 9801 4626 9800 4593 9801
TIME...MOT...LOC 0920Z 225DEG 41KT 4629 9880 4614 9819 4581 9794
HAIL...<.75IN
WIND...60MPH
$$
AYD392
WWUS53 KBIS 130937
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
437 AM CDT TUE JUN 13 2017
NDC021-045-130947-
/O.EXP.KBIS.SV.W.0026.000000T0000Z-170613T0945Z/
LaMoure ND-Dickey ND-
437 AM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMOURE AND DICKEY
COUNTIES WILL EXPIRE AT 445 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4599 9900 4654 9876 4633 9803 4629 9804
4628 9801 4626 9800 4593 9801
TIME...MOT...LOC 0936Z 224DEG 43KT 4643 9864 4628 9803 4595 9778
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:00 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 13, 1:00 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 100 AM CDT Tue Jun 13 2017 .UPDATE... Issued at 100 AM CDT Tue Jun 13 2017 Modified POPs based on latest high res model runs and latest radar imagery and trends. Convection breaking out as expected south central, with this trend continuing elsewhere tonight as divergent flow aloft increases across the region. Latest HRRR runs indicate potential for strong to severe storms south central/southeast 9-10Z, through 12-14Z. UPDATE Issued at 839 PM CDT Mon Jun 12 2017 Updated the forecast based on latest trends and short-term model guidance. Thunderstorms are developing across northwest South Dakota this evening. These storms will continue to develop and push into southern North Dakota within the next few hours. This will just be the beginning of a complex that forms in South Dakota and sweeps across southern North Dakota overnight. UPDATE Issued at 640 PM CDT Mon Jun 12 2017 The latest short-term models continue to indicate a complex of thunderstorms developing across western South Dakota and spreading into southern North Dakota by around Midnight. A few stronger storms are possible across far southern North Dakota late tonight into early tomorrow morning. Further north, conditions will be a bit more stable...with only a few rumbles of thunder and much needed rain falling. The threat for severe weather remains on track for tomorrow. && .SHORT TERM...(This evening through Tuesday night) Issued at 334 PM CDT Mon Jun 12 2017 Forecast highlights in the short term period will be showers and thunderstorms developing tonight, increasing in coverage and intensity towards morning with ingredients for the threat of severe thunderstorms in the offing. Currently, a mid-upper level shortwave ridge was established from southern Alberta across northeastern Montana and southwestern North Dakota. The large closed upper low was located over Idaho/Utah/Nevada, with the leading edge of upper level impulses emerging from its base near the 4-corners area moving northeastward...with the leading edge having reached Wyoming/Nebraska this afternoon. The mid-upper level ridge will act to inhibit convection for the rest of this afternoon into early evening, after which the upper level impulses are progged to reach southwestern North Dakota. The closed upper low is progged to reach western MT/WY by daybreak Tuesday with upper level impulses becoming more numerous and spreading quickly north and east. Thus kept any mention of showers or thunderstorms out of the early evening period, but isolated to scattered showers and thunderstorms are expected to develop southwest and south central before midnight, then quickly become more widespread across western and central North Dakota after midnight. Regarding the severe weather threat: 0-6km bulk shear values will be strong in the 40-60 knot range, but high CAPE values will remain south of the South Dakota border for tonight. However, the Nam/GFS do depict some CAPE values over 2000 J/kg moving into south central/southeastern ND from South Dakota late tonight. Thus mentioned possible severe storms before daybreak far south central. Upper low continues slowly eastward into eastern Montana by Tuesday afternoon, across western and north central North Dakota Tuesday night, then into far south central Canada on Wednesday. Very dynamic system with all areas seeing some chance for precipitation. Appears the more favorable area for severe weather will be across south central North Dakota before noon Tuesday, then mainly east of Highway 83 in the afternoon along the instability and shear axis, which may also wrap back northwest into portions of northwest and north central North Dakota in the late afternoon and early evening. Lingering clouds from the morning hours will contribute to uncertainty regarding severe convection. The James Valley is in the best position (within western and central North Dakota) for receiving organized severe convection. The tornadic threat is also highest in the James Valley, with Sig Tor parameter values in the 1-3 range, indicating good low level severe ingredients including shear, storm relative helicity and LCL height. This area is close to a surface low poised to be in northeastern South Dakota by late morning Tuesday. A dry slot is forecast to wrap into the upper low across southwestern and eventually into central ND Tuesday afternoon and will bring decreasing chances for storms to these areas. However, will need to keep an eye on the potential for cold core funnels and or tornadoes where it can destabilize. The dry slot continues pushing into north central and northeastern North Dakota Tuesday evening, thus decreasing chances of showers and thunderstorms with time during the evening, with the severe threat waning in the James Valley as well. .LONG TERM...(Wednesday through Monday) Issued at 334 PM CDT Mon Jun 12 2017 The upper low over southern Saskatchewan/Manitoba on Wednesday and over Manitoba Thursday provide gusty west winds across North Dakota. Cyclonic flow aloft will keep showers and isolated thunderstorms in the forecast for northern North Dakota on Wednesday. Another shortwave in the upper level flow moves across the Northern Plains Friday/Saturday bringing chances of showers and isolated thunderstorms. A dry northwesterly flow then develops over the state as a broad western ridge begins to build. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 100 AM CDT Tue Jun 13 2017 Showers and thunderstorms will spread to the north and east tonight into Tuesday morning. Localized MVFR and IFR conditions are possible in thunderstorms tonight, especially southwest and south central. MVFR with areas of IFR ceilings will then develop early Tuesday morning, possibly lingering into the afternoon. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NH SHORT TERM...JV LONG TERM...JV AVIATION...NH
Hazardous weather outlook, Jun 13, 12:52 AM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1252 AM CDT Tue Jun 13 2017 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-140600- Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 1252 AM CDT Tue Jun 13 2017 /1152 PM MDT Mon Jun 12 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight Thunderstorms will spread north and east across western and central North Dakota through the early morning hours. A few stronger storms are possible across south central North Dakota, otherwise the threat for severe weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are likely Tuesday. Some storms could be severe over central and eastern North Dakota, with large hail, damaging wind and a few tornadoes. There is a chance of thunderstorms Wednesday mainly across northern North Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight, and with a greater chance for activation on Tuesday. NDZ001-009-017-018-031>033-040-041-043-044-140600- Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- 1252 AM CDT Tue Jun 13 2017 /1152 PM MDT Mon Jun 12 2017/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Tonight Thunderstorms will spread north and east across western and central North Dakota through the early morning hours. A few stronger storms are possible across south central North Dakota, otherwise the threat for severe weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms Tuesday. The threat for severe weather is low at this time. There is a chance of thunderstorms Wednesday mainly across northern North Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely in western North Dakota.
In the hours before
Special weather statement, Jun 13, 1:33 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Bismarck ND
133 AM CDT TUE JUN 13 2017
NDZ035-130700-
Burleigh ND-
133 AM CDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BURLEIGH COUNTY
UNTIL 200 AM CDT...
At 132 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Menoken, or 15 miles east of Bismarck, moving
northeast at 20 mph.
Penny size hail and wind gusts to 40 mph will be possible with this
storm.
Locations impacted include...
Menoken, Sterling and Mckenzie.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.
&&
LAT...LON 4667 10060 4694 10054 4686 10019 4663 10041
4663 10047
TIME...MOT...LOC 0632Z 200DEG 19KT 4673 10048
AYDSpecial weather statement, Jun 13, 3:15 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Bismarck ND
315 AM CDT TUE JUN 13 2017
NDZ047-050-130845-
Logan ND-McIntosh ND-
315 AM CDT TUE JUN 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LOGAN AND
MCINTOSH COUNTIES UNTIL 345 AM CDT...
At 314 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Wishek to near Hillsview.
Movement was northeast at 45 mph.
Wind gusts to 45 mph will be possible with these storms.
Locations impacted include...
Ashley, Wishek, Zeeland, Lehr, Venturia, Fredonia, Danzig and Green
Lake.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.
&&
LAT...LON 4617 9988 4628 9988 4641 9910 4594 9906
4594 9987
TIME...MOT...LOC 0814Z 238DEG 41KT 4619 9976 4565 9950
AYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:33 AM CDT | Special Weather Statement | BIS | Burleigh | 27 min |
| Jun 13, 3:15 AM CDT | Special Weather Statement | BIS | McIntosh | 30 min |
| Jun 13, 5:10 PM CDT | Special Weather Statement | BIS | Burleigh | 35 min |
| Jun 13, 5:36 PM CDT | Special Weather Statement | BIS | Emmons | 39 min |
| Jun 13, 6:11 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 37 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.